It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diet & Nutrition Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-12-2004, 08:38 PM   #1
Senior Veteran
(female)
 
Join Date: Apr 2004
Posts: 830
girlygirl11 HB User
Upset (?) Stomach

I had had amenhorrea for a little over a year (due to dramatic weight loss). I have regained the weight (not all, but 95% of it) and still had not seen any return of my menstrual cycle. I got an ultrasound that showed my uterine levels to be normal (as in, thick, but "prepubescent" the tech described it as). My doc put me on a 10-day run of Progestin (progesterone hormone), after which I got my period (for about 4-5 days, ending today).

However, for about a week and a half now, my stomach- well, to be specific, my lower abdomen/bowels have been "upset". There is no other word to describe it- it gurgles at times, but mostly is like a tummy ache, just lower. It used to happen right after lunch, but lately it has only been happening after my 3pm snack, and lasting till I go to sleep. I havn't seen a real change in my stools, save for one major one about a week and a half ago (since then, theyve been normal and fairly regular). Hot water bottles dont really help, but sometimes cold cloths do (but only momentarily). I can't believe it is dairy-related, because I eat/drink dairy in the morn. and am perfectly fine. I think even food related would be iffy....For a snack I USUALLY have a banana/pecans/yogurt/rice cakes, but over the weekend I didn't have a 3pm snack, and the upset-ness came after dinner. Today it came after lunch, for which i had citrusy juice, pita, a cheese slice and turkey, and the queasiness (its very similar to being car sick) came right after lunch (literally right after) and lasted till bed time (now).

Could this be a result of the progestin? Is it just a virus, that could be going around (even though its been over a week now)? Any ideas would be greatly appreciated!!! Thank you

 
Sponsors Lightbulb
   
Old 10-12-2004, 08:55 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 937
LS289 HB User
Re: Upset (?) Stomach

Because you didn't get your period for so long, it is very possible that your body is going through shock now that you finally got it. All this time your uterine wall has been building up and not being shed, so when all of the sudden your body disposes of it, you are bound to feel sort of "icky." Normally when I get my period I get a little upset, gurgly feeling in my stomach, so I can imagine that what you are feeling is the same thing times ten. It will go away soon enough.

 
Old 10-13-2004, 08:42 AM   #3
Senior Veteran
(female)
 
Join Date: May 2004
Location: Pa
Posts: 2,407
Jess75 HB UserJess75 HB User
Re: Upset (?) Stomach

Were you strictly eliminating food from your daily diet before you were diagnosed? It sounds like it's either the medication or the introduction of more foods back into your diet. Did you tell your doctor?

 
Old 10-13-2004, 03:25 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2004
Posts: 830
girlygirl11 HB User
Re: Upset (?) Stomach

No I was eating a good diet before I was put on the pill. Actually since then I have dramatically reduced my intake (still a safe amount) because I feel I CANT eat anythign without feeling really sick! I havent told me doctor yet, because my doc is the type of person who will just prescribe something rather then try to find a way to eliminate it without drugs. Although if it persists, I probably will go see her, because enough is enough!

I understand LS's view, and appreciate the comments! The only thing is...im now off of my period....shouldnt the icky'ness be going too? I still feel sick daily, after lunch or snacking....could it be that I eat too fast?

 
Old 10-22-2004, 01:48 PM   #5
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Belleville, Il, USA
Posts: 664
NodiGoiterGirl HB User
Re: Upset (?) Stomach

You could have Irritable Bowel Syndrome or IBS issues going on. That's how I started to feel after I would eat and sometimes even looking at food made me nauseous. This has been going on for 4 mos and I have now been diagnosed with IBS. They put me on nexium which helped the nausea a lot.
Nodi

 
Old 10-22-2004, 02:39 PM   #6
Inactive
(male)
 
Join Date: Dec 2003
Posts: 1,658
Losec20mg HB User
Re: Upset (?) Stomach

ok this might sound funny but, my sister was like that with her cycles and, she also had IBS for such a long time...i told her to go gluten free..and, she feels much better..no more IBS and, her cycles are always regular..
those two symptoms are often if not 90% of the times related to gluten sensitivty..might make some searches and, see for yourself..

punch in these words

menstual cycle & gluten
IBS & gluten

bye

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stomach Upset with perimenopause KEC51 Menopause 33 11-09-2010 08:03 AM
What can you eat with an upset stomach? uma_anne Diabetes 3 10-13-2008 06:59 PM
Very upset stomach :( fifitrixibell Digestive Disorders 0 08-26-2007 04:49 PM
Birth Control pills with upset stomach? The_Hobbit Birth Control 2 08-16-2007 01:55 PM
can seizures cause horrible headaches and upset stomach???? vickie45 Epilepsy 8 08-16-2007 09:27 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!